MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC GUIDELINER,3.5,6F; CATHETER, PERCUTANEOUS
Catalog Number 5571
Medical Device Problem Codes Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "wire and guideliner interaction stripping guideliner material.Guideliner was unable to be removed fully, but a coronary wire remained in situ.At the end of the case the 0.035 was not advanced on guide removal due to the trick of dislodging the guideliner remnant into the aorta.Therefore the stent was brought back as it felt as though it was catching on something within the extension catheter.On bringing both the guide liner and the stent back the stent was not able to be retrieved smoothly and firm tension was required to bring the stent out of the guide.On removal of the stent it was evident that a piece of the proximal end of the guideliner was caught to the stent ".Additional information: "i was not able to wire through the dissection appropriately with a microcatheter and wire.I therefore had to turn my attention back to the radial approach and tentatively deploy a stent down the artery through the proximal dissection planes.This then allowed me to approach via the femoral approach through the true lumen.Once this was successful, i was able to deploy further stents but i was clearly limited because of stenting the proximal lesion as opposed to my usual practice which is stenting the more distal lesion first and working back to the proximal vessel.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The guideliner was returned along with the wire, balloon catheter, and guide catheter.The guideliner push rod and halfpipe was separated just proximal of the collar transition.The guideliner distal shaft was missing and the collar section was stuck on the balloon catheter shaft.Unit was manufactured at tecate.A device history record (dhr) review was completed for lot 73d2400388.No issues or non-conformities were observed on the unit.The returned product evaluation confirmed that the guideliner push rod and halfpipe was separated just proximal of the collar transition.The guideliner distal shaft was missing and the collar section was stuck on the balloon catheter shaft.The entire distal shaft section was cut from the guideliner with a scissors.The doctor that completed the case stated; the advancement of the stent appeared to be impeded by the guideliner.Therefore the stent was brought back as it felt as though it was catching on something within the extension catheter.On bringing both the guide liner and the stent back the stent was not able to be retrieved smoothly and firm tension was required to bring the stent out of the guide.On removal of the stent it was evident that a piece of the proximal end of the guideliner was caught to the stent.The guideliner ifu warns; do not withdraw an undeployed stent back into the guideliner catheter when the catheter is in the body, as it may result in dislodging the stent.Instead, simultaneously pull both the guideliner catheter and undeployed stent back into the guide and remove together.As per the additional information received, another guidelines was used from the femoral.By guidewire do you mean intervention wire? only one when using the guideliner with no other changes through the guideliner (no risk or wire wrap) guide material was left in the guide (which we crated at the end of the case), but not in the patient.The case was 4 hours so radiation exposure was high.The patient is still experiencing pain so we are fixing the remainder of the artery which was predicated but not stented so yes harm has come to the patient.No troponin rise though.Guideliner was unable to be removed fully, but a coronary wire remained in situ.At the end of the case the 0.035 was not advanced on guide removal due to the trick of dislodging the guideliner remnant into the aorta.The procedure was completer through the femoral guide with the assistance of another guideliner.Interventional wires used were sion blue, sion extra support through the radial guide.Teleflex medical director reviewed the case and stated; "presumed wire wrap related to use error that was compounded by a more serious use error during which the guideliner was intentionally bisected with scissors thereby leaving an untethered component within the guide catheter." based on the information received and the returned product evaluation the likely cause for the failure is user error.The der process will continue to monitor for any similar events.
 
Event or Problem Description
It was reported that: "wire and guideliner interaction stripping guideliner material.Guideliner was unable to be removed fully, but a coronary wire remained in situ.At the end of the case the 0.035 was not advanced on guide removal due to the trick of dislodging the guideliner remnant into the aorta.Therefore the stent was brought back as it felt as though it was catching on something within the extension catheter.On bringing both the guide liner and the stent back the stent was not able to be retrieved smoothly and firm tension was required to bring the stent out of the guide.On removal of the stent it was evident that a piece of the proximal end of the guideliner was caught to the stent ".Additional information: "i was not able to wire through the dissection appropriately with a microcatheter and wire.I therefore had to turn my attention back to the radial approach and tentatively deploy a stent down the artery through the proximal dissection planes.This then allowed me to approach via the femoral approach through the true lumen.Once this was successful , i was able to deploy further stents but i was clearly limited because of stenting the proximal lesion as opposed to my usual practice which is stenting the more distal lesion first and working back to the proximal vessel.".

Brand Name
GUIDELINER,3.5,6F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20877727
Report Number2134812-2024-00057
Device Sequence Number15685608
Product Code DQY
UDI-Device Identifier20841156109124
UDI-Public(01)20841156109124(11)240412(17)260412(10)73D2400388(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Catalogue Number5571
Device Lot Number73D2400388
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age66 YR
Patient SexUnknown
Patient Weight81 KG